Cyclosporine-Associated Central Nervous System Toxicity

Bankim D. Bhatt, Frank V. Meriano, David Buchwald, Jan Tollemar, Olle Ringdén, bo Göran Ericzon, Gunnar Tydén, Piet C. de Groen, Allen J. Aksamit, Jorge Rakela, Ruud A.f. Krom

Research output: Contribution to journalLetter

46 Scopus citations

Abstract

To the Editor: The report by de Groen et al. (Oct. 1 issue)1 describes the association of low serum cholesterol levels and cyclosporine-induced central nervous system toxicity after liver transplantation. We have recently examined a young woman with idiopathic hepatic fibrosis and low serum cholesterol who had central nervous system toxicity after cyclosporine therapy for kidney transplantation. A 25-year-old black woman had received a cadaveric kidney transplant for end-stage kidney disease secondary to systemic lupus erythematosus. She had also had biopsy-proved idiopathic hepatic fibrosis since childhood. After kidney transplantation, the patient was given 600 mg of cyclosporine daily. Cyclosporine levels.

Original languageEnglish (US)
Pages (from-to)788-789
Number of pages2
JournalNew England Journal of Medicine
Volume318
Issue number12
DOIs
StatePublished - Mar 24 1988

    Fingerprint

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Bhatt, B. D., Meriano, F. V., Buchwald, D., Tollemar, J., Ringdén, O., Ericzon, B. G., Tydén, G., de Groen, P. C., Aksamit, A. J., Rakela, J., & Krom, R. A. F. (1988). Cyclosporine-Associated Central Nervous System Toxicity. New England Journal of Medicine, 318(12), 788-789. https://doi.org/10.1056/NEJM198803243181217